Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 26, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 26, 2017, 1:21 PM CDT for Cleveland County, McClain County, Oklahoma County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2017, 1:21 PM CDT (18:21 UTC)
- Expired
- Mar 26, 2017, 1:44 PM CDT
- In force
- 23 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cleveland County, OK, McClain County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 14 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.4 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 12:13 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 26, 12:13 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1213 PM CDT Sun Mar 26 2017
.DISCUSSION...
Please see the 18Z aviation discussion below.
&&
.AVIATION...
Thunderstorms are still expected to develop early this evening
across portions of central OK. There are still some uncertainties
regarding how many storms will actually develop, but large hail
could accompany them. For now, will only include TSRA at OKC/OUN
and PNC starting around 22-03Z respectively. MVFR cigs will then
develop later tonight, along with a wind shift from the north.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 52 70 48 75 / 30 0 0 20
Hobart OK 50 71 48 73 / 10 0 0 40
Wichita Falls TX 51 75 51 78 / 0 0 0 40
Gage OK 44 71 45 68 / 30 0 0 60
Ponca City OK 50 67 45 72 / 60 10 0 10
Durant OK 59 75 51 77 / 50 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 8 PM CDT this evening for OKZ021-033-034-
036-037.
TX...Red Flag Warning until 8 PM CDT this evening for TXZ083>089.
&&
26/03/03Hazardous weather outlook, Mar 26, 11:51 AM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook...corrected... National Weather Service Norman OK 1151 AM CDT Sun Mar 26 2017 OKZ004>048-050>052-TXZ083>090-271700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1151 AM CDT Sun Mar 26 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is a Moderate Risk of severe thunderstorms across parts of Oklahoma, surrounded by Slight and Enhanced Risk areas that cover additional parts of Oklahoma and western north Texas. Location... The Moderate Risk area is east of a line from Waurika to Duncan to El Reno to Guthrie, and south of a line from Guthrie to Stroud. This includes the Oklahoma City metropolitan area, Pauls Valley, Ardmore, Seminole, Ada, Atoka and Durant. To the west of the Moderate Risk area, there is a Slight and Enhanced Risk of severe weather across northern and western Oklahoma, to the east of a line from Laverne to Clinton to Lawton to Clay County Texas. Timing... 4 pm through midnight. Impacts... Large hail up to tennis ball size will be the main hazard. Damaging winds and tornadoes will also be possible. Discussion... Much higher humidity continues to move north through north Texas and into Oklahoma this afternoon. This moisture will allow the atmosphere to become very unstable this afternoon and evening. Scattered storms are expected to develop mid to late afternoon across western sections of north Texas and western Oklahoma and become severe as they move east-northeast. The atmospheric wind shear will support supercell thunderstorms with the associated risk of large hail, damaging winds, and the potential of isolated tornadoes. The highest chances of severe weather will be across central, south central and southeast Oklahoma where instability will be the highest. Storms are expected to move out of the area around or just after midnight. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across central, western, and southern Oklahoma and portions of north Texas should prepare for severe weather operations from about 4 pm through midnight. .Fire weather... Fire Danger will be very high across southwestern Oklahoma and western north Texas as dry air moves in behind a dryline. A Red Flag Warning is in effect through early evening for this area. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... There is a slight risk of severe thunderstorms again on Tuesday and Wednesday. There is also a chance of thunderstorms on Thursday and Saturday. .Heavy rain... Heavy rain is possible on Tuesday, and likely on Wednesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. removed excessive characters in first paragraph.
In the hours before
Special weather statement, Mar 26, 1:10 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
110 PM CDT SUN MAR 26 2017
OKZ027>029-261845-
Grady OK-Cleveland OK-McClain OK-
110 PM CDT SUN MAR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR east central Grady...northern
Cleveland and northwestern McClain Counties Until 145 PM CDT...
AT 107 PM CDT, a strong thunderstorm was located over Blanchard,
moving northeast at 50 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
LAT...LON 3501 9772 3514 9778 3538 9741 3538 9723
3519 9719
TIME...MOT...LOC 1807Z 238DEG 43KT 3513 9765
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:31 AM CDT | Red Flag Warning | OUN | Beckham, Greer, Harmon, Jackson, Tillman | 16 hr |
| Mar 26, 1:10 PM CDT | Special Weather Statement | OUN | Cleveland | 35 min |
| Mar 26, 2:06 PM CDT | Special Weather Statement | OUN | Pottawatomie | 24 min |
| Mar 26, 2:44 PM CDT | Special Weather Statement | OUN | Pottawatomie | 31 min |
| Mar 26, 4:17 PM CDT | Special Weather Statement | OUN | Stephens | 28 min |
| Mar 26, 4:32 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Stephens | 43 min |
| Mar 26, 4:59 PM CDT | Special Weather Statement | OUN | McClain | 31 min |
| Mar 26, 5:01 PM CDT | Special Weather Statement | OUN | Murray | 29 min |
| Mar 26, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 51 min |
| Mar 26, 5:20 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 40 min |
| Mar 26, 5:31 PM CDT | Special Weather Statement | OUN | Pottawatomie | 29 min |
| Mar 26, 5:38 PM CDT | Special Weather Statement | OUN | Alfalfa | 37 min |
| Mar 26, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | McClain, Pottawatomie | 46 min |
| Mar 26, 5:52 PM CDT | Tornado Warning | OUN | Garvin, McClain | 23 min |
| Mar 26, 5:53 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 52 min |
| Mar 26, 5:53 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 40 min |
| Mar 26, 5:56 PM CDT | Special Weather Statement | OUN | Murray | 34 min |
| Mar 26, 6:02 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 43 min |
| Mar 26, 6:14 PM CDT | Special Weather Statement | OUN | Alfalfa | 31 min |
| Mar 26, 6:19 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 41 min |
| Mar 26, 6:21 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Pottawatomie, Seminole | 39 min |
| Mar 26, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 49 min |
| Mar 26, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 30 min |
| Mar 26, 6:36 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 22 min |
| Mar 26, 6:41 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 29 min |
| Mar 26, 6:41 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 49 min |
| Mar 26, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 50 min |
| Mar 26, 6:57 PM CDT | Special Weather Statement | OUN | Lincoln | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.